Abemaciclib - managing side effects

Hi everyone, this is the first time I’ve posted but I have been reading some of the lovely and supportive posts over the last year which have been a great comfort to me, so thank you!
I’m looking for some advice and top tips please for managing abemaciclib side effects if anyone would like to share?
I’ve had chemo, two operations and radio. I started tamoxifen, zoladex injections, adcal about two months ago and abemaciclib two days ago! Apart from a bit of nausea and tiredness I’m doing okay so just wondering how soon the side effects will kick in and how to manage them?
Thanks very much

1 Like

Hi Chelsea, my diarrhoea kicked in day 4 but it’s day 7 for many. I found the first month the diarrhoea was at its worst. It settled after 3 months but I still have about 2 episodes of diarrhoea a week, there is no pattern to when these episodes will occur. For me loperamide is very effective and at times I take it for peace of mind if I am travelling or going on a long walk.
The only foods that make my diarrhoea worse are highly greasy foods but we are all different and you may find other food’s effect your gut.
Advice wear a panty liner just in case and just take it one day at a time, 2 years seems a long time but I’m already on cycle 9 and a third of the way through.

1 Like

Hi Shade thanks very much for your reply, that’s really helpful. Day four will be tomorrow! I didn’t think about taking loperamide as a preventative measure if travelling etc. that’s a really good tip. Good to know it settled down after a few months. Thanks so much xx

Hi Chelsea

I am coming to the end of my treatment - I started Abemaciclib on 9th of June 2022. There is a thread on here that I started at the beginning of my treatment - Abemaciclib along Letrozole. Check it.

Good luck with your treatment. Xx

1 Like

This is the chat I was talking about

1 Like

Chelsea, I was on Abemaciclib for 41/2 years, with very little side affects.
I had the very occasional diarrhoea and nausea. To be perfectly honest with you, I did very well on it and any affects from the medication was easily managed.
I would have sickness tablets supplied by oncology pharmacist, which if I took immediately I felt sick, it would help and the sickness passed. The worse thing you can do, is wait to see if it got worse as you will find the tablets then did not work. You need to take them immediately you feel a little bit nauseous.
I had very dry skin on hands and feet, so plenty of cream with high urea content helped with that.
I was very lucky to have minimum side affects, never reduced the dose and was on maximum dose throughout.
It stopped working for me after my 51 cycle. I have since been placed on further treatment, but my time on Abemaciclib passed smoothly, so everyone is different, so fingers crossed you will be lucky and not suffer with the known side affects and sail through your time on it as easily as I did. Good luck.

1 Like

Hi, oh okay thank you, I’ll take a look :+1:t3:

Hi Alibaba, many thanks for your reply. That’s great to hear you had very little side effects, fingers crossed I’ll be the same! Thanks for your advice about nausea too, I’ll do that. I’m sorry to hear you need further treatment though. Sending you my best wishes xx